• Title of article

    Hopf–Galois structures on almost cyclic field extensions of 2-power degree

  • Author/Authors

    Nigel P. Byott، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2007
  • Pages
    21
  • From page
    351
  • To page
    371
  • Abstract
    Let L/K be a finite separable field extension, and let E be the normal closure of L/K. Let G=Gal(E/K) and G′=Gal(E/L). We call L/K almost cyclic if G′ has a normal cyclic complement in G. This includes the case that L/K is a cyclic Galois extension or a radical extension. We give a method for counting Hopf–Galois structures on an almost cyclic extension L/K. We then count the Hopf–Galois structures on an almost cyclic extension of degree 2n, n 3, and determine how many of them are almost classical. This is analogous to a result of T. Kohl [T. Kohl, Classification of the Hopf–Galois structures on prime power radical extensions, J. Algebra 207 (1998) 525–546] which counts the Hopf–Galois structures on a radical extension of odd prime-power degree. In contrast to the odd prime-power degree case, however, we find that an almost cyclic extension L/K of 2-power degree has Hopf–Galois structures for which the Hopf algebra acting on L is not commutative.
  • Keywords
    Hopf–Galois theory , Radical field extensions , Galois theory
  • Journal title
    Journal of Algebra
  • Serial Year
    2007
  • Journal title
    Journal of Algebra
  • Record number

    698370